Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


spare tire?
Jan 24, 2000

I HAVE BEEN ON VIRACEPT,COMBIVIR,AND SUSTIVA FOR ALMOST A YEAR. I HAVE GAINED WEIGHT, WHICH IS GOOD, BUT IT ALL SEEMS TO BE IN MY GUT. I'M 5'7' AND WEIGH 150. I HAVE ALSO BEEN IN A WHEELCHAIR FOR A WHILE TOO. COULD THIS "WEIGHT DISTRIBUTION" BE A SIDE EFFECT OR JUST FROM BEING SEDENTARY?

RC

Response from Dr. Henry

RC,

good questions that warrant a good discussion with your doc who has followed you over the last year (s). You don't mention whether you had gained weight after starting the current regimen. If you gained weight but were doing no exercise then the extra pounds often head for the middle of the body. That tendency can be worsened by some of the HIV meds but often there is no choice. Exercise, a good diet, good hormone levels (testosterone, DHEA) all can play a role. Getting a handle on your body fat with a test known as a BIA is often helpful in this situation as well. Body fat issues are very important these days and we are learning more about that topic all the time but I suggest the basics as outlined above for now (get a good book on HIV nutrition and one on HIV and general health-such as Jon Kaiser's book -Healing HIV). Hope that helps and start pumping some iron with your arms or whatever-every little bit helps.

KH



Previous
Itchy Rash-side effect of Medicine?
Next
antibody tests and variant strains

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement